12,000

We have over 12,000 students, from over 100 countries, within one of the safest campuses in the UK

93%

93% of Lancaster students go into work or further study within six months of graduating

Home > Research > Publications & Outputs > Dichotomy theorems for random matrices and clos...
View graph of relations

« Back

Dichotomy theorems for random matrices and closed ideals of operators on (\bigoplus_{n=1}^\infty\ell_1^n)_{c_0}.

Research output: Contribution to journalJournal article

Published

Journal publication date08/2012
JournalJournal of the London Mathematical Society
Journal number1
Volume86
Number of pages24
Pages235-258
Original languageEnglish

Abstract

We prove two dichotomy theorems about sequences of operators into L_1 given by random matrices. In the second theorem we assume that the entries of each random matrix form a sequence of independent, symmetric random variables. Then the corresponding sequence of operators either uniformly factor the identity operators on l_1^k for k = 1,2, ..., or uniformly approximately factor through c_0. The first theorem has a slightly weaker conclusion still related to factorization properties but makes no assumption on the random matrices. Indeed, it applies to operators defined on an arbitrary sequence of Banach spaces. These results provide information on the closed ideal structure of the Banach algebra of all operators on the c_0-direct sum of the finite-dimensional l_1-spaces l_1^1, l_1^2,..., l_1^n,...

Bibliographic note

2000 Mathematics Subject Classification: 47L10 (primary), 46B09, 46B42, 47L20, 46B45 (secondary).